Alert archive / California / Red Flag Warnings in 2025

Red Flag Warning 9, NWS Eureka, CA

September 1, 2025

NWS Eureka, CA issued this red flag warning at Sep 1, 2025, 12:04 PM PDT. It took effect at Sep 2, 2025, 1:00 PM PDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Sep 1, 2025, 12:04 PM PDT (19:04 UTC)
In effect from
Sep 2, 2025, 1:00 PM PDT
Expired
Sep 2, 2025, 8:00 PM PDT
In force
7 hr
Issued by
NWS Eureka, CA

The text

As transmitted.

323 
WWUS86 KEKA 011904
RFWEKA

Urgent - Fire Weather Message
National Weather Service Eureka CA
1204 PM PDT Mon Sep 1 2025

...ISOLATED DRY THUNDERSTORMS TUESDAY AFTERNOON AND EARLY
EVENING...

.Isolated dry thunderstorms are possible over the interior
Tuesday afternoon and into early evening. Threats include erratic
gusty winds and lightning. Lightning on dry fuels may lead to new
fire starts. In addition, gusty winds combined with hot
temperatures and low relative humidity will also produce near
critical fire weather conditions. Existing fires and any new fireS
will have the potential to spread rapidly.

CAZ277-012015-
/O.CAN.KEKA.FW.A.0008.250902T2000Z-250903T0300Z/
W Mendocino NF/E Mendocino Unit-
1204 PM PDT Mon Sep 1 2025

...FIRE WEATHER WATCH IS CANCELLED...

The National Weather Service in Eureka has cancelled the Fire
Weather Watch. 

Elevated fire weather conditions are still likely Tuesday, 
however, the worst of the thunderstorm threat has moved northward.
A slight chance of thunderstorms still exists in the afternoon.


$$

CAZ204-283-020600-
/O.UPG.KEKA.FW.A.0008.250902T2000Z-250903T0300Z/
/O.NEW.KEKA.FW.W.0009.250902T2000Z-250903T0300Z/
Lower Middle Klamath-Trinity-
1204 PM PDT Mon Sep 1 2025

...RED FLAG WARNING IN EFFECT FROM 1 PM TO 8 PM PDT TUESDAY...

The National Weather Service in Eureka has issued a Red Flag
Warning, which is in effect from 1 PM to 8 PM PDT Tuesday. The
Fire Weather Watch is no longer in effect. 


* THUNDERSTORMS...Isolated dry storms over high terrain in the 
  afternoon and early evening hours. 

* OUTFLOW WINDS...Gusty and erratic outflow winds over 40 mph
  possible.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

* Additional Impacts...Hot, dry weather and breezy winds will 
  increase the fire danger even in areas away from 
  thunderstorms.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$


http://weather.gov/eureka
3 follow-up statements
755 
WWUS86 KEKA 020012 AAA
RFWEKA

Urgent - Fire Weather Message...UPDATED
National Weather Service Eureka CA
512 PM PDT Mon Sep 1 2025

...ISOLATED DRY THUNDERSTORMS TUESDAY AFTERNOON AND EARLY
EVENING...

.Isolated dry thunderstorms are possible over the interior
Tuesday afternoon and into early evening. Threats include erratic
gusty winds and lightning. Lightning on dry fuels may lead to new
fire starts. In addition, gusty winds combined with hot
temperatures and low relative humidity will also produce near
critical fire weather conditions. Existing fires and any new
fires will have the potential to spread rapidly.

CAZ204-283-020900-
/O.CON.KEKA.FW.W.0009.250902T2000Z-250903T0300Z/
Lower Middle Klamath-Trinity-
512 PM PDT Mon Sep 1 2025

...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM TO 8 PM PDT
TUESDAY...

* THUNDERSTORMS...Isolated dry storms over high terrain in the 
  afternoon and early evening hours. 

* OUTFLOW WINDS...Gusty and erratic outflow winds over 40 mph 
  possible.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

* Additional Impacts...Hot, dry weather and breezy winds will 
  increase the fire danger even in areas away from 
  thunderstorms. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$


http://weather.gov/eureka
606 
WWUS86 KEKA 020932
RFWEKA

Urgent - Fire Weather Message
National Weather Service Eureka CA
232 AM PDT Tue Sep 2 2025

...ISOLATED DRY THUNDERSTORMS TUESDAY AFTERNOON AND EARLY
EVENING...

.Isolated dry thunderstorms are possible over the interior
Tuesday afternoon and into early evening. Threats include erratic
gusty winds and lightning. Lightning on dry fuels may lead to new
fire starts. In addition, gusty winds combined with hot
temperatures and low relative humidity will also produce near
critical fire weather conditions. Existing fires and any new
fires will have the potential to spread rapidly.

CAZ204-283-021800-
/O.CON.KEKA.FW.W.0009.250902T2000Z-250903T0300Z/
Lower Middle Klamath-Trinity-
232 AM PDT Tue Sep 2 2025

...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO
8 PM PDT THIS EVENING...

* THUNDERSTORMS...Isolated dry storms over high terrain in the 
  afternoon and early evening hours. 

* OUTFLOW WINDS...Gusty and erratic outflow winds over 40 mph 
  possible.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

* Additional Impacts...Hot, dry weather and breezy winds will 
  increase the fire danger even in areas away from 
  thunderstorms. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$


http://weather.gov/eureka
083 
WWUS86 KEKA 021730
RFWEKA

Urgent - Fire Weather Message
National Weather Service Eureka CA
1030 AM PDT Tue Sep 2 2025

...ISOLATED DRY THUNDERSTORMS THIS AFTERNOON AND INTO EARLY EVENING...

.Isolated dry thunderstorms are possible over the interior
this afternoon and into early evening. Threats include erratic 
gusty winds and lightning. Lightning on dry fuels may lead to new 
fire starts. In addition, gusty winds combined with hot 
temperatures and low relative humidity will also produce near 
critical fire weather conditions. Existing fires and any new fires
will have the potential to spread rapidly.

CAZ204-283-030130-
/O.CON.KEKA.FW.W.0009.250902T2000Z-250903T0300Z/
Lower Middle Klamath-Trinity-
1030 AM PDT Tue Sep 2 2025

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM PDT THIS
EVENING...

* THUNDERSTORMS...Isolated dry storms over high terrain in the 
  afternoon and early evening hours. 

* OUTFLOW WINDS...Gusty and erratic outflow winds over 40 mph 
  possible.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

* Additional Impacts...Hot, dry weather and breezy winds will 
  increase the fire danger even in areas away from 
  thunderstorms. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$


http://weather.gov/eureka

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Eureka, CA wrote its last area forecast discussion before this red flag warning went out at Sep 1, 1:07 AM PDT, 10 hours 57 minutes earlier.

Area forecast discussion, Sep 1, 1:07 AM PDT, 10 hours 57 minutes before
AREA FORECAST DISCUSSION
National Weather Service Eureka CA
107 AM PDT Mon Sep 1 2025

.SYNOPSIS...A warming trend will increase the HeatRisk and fire
weather threat across the interior on Monday and then peak on
Tuesday. The coast is expected to see night and morning clouds
with some afternoon clearing most days. There is a slight chance
of isolated dry thunderstorms on Tuesday in the interior. A
gradual cooling trend is expected Wednesday through the weekend.

&&

.DISCUSSION...The upper level low off the Pacific Northwest is
pushing north towards the Gulf of Alaska. This is allowing high
pressure to build into northern CA. This is expected to bring
warmer temperatures on Monday with most areas seeing 3 to 5
degrees of warming. This is also expected to strengthen the marine
inversion and the immediate coast is not expected to see too much
clearing. Tonight the stratus is expected to push inland again.
Smoke is expected to continue to be pushed off to the north of the
fires and this is expected to continue over the next several days.

Tuesday the weather gets a little more interesting with a
shortwave moving up from the southwest. This brings some
instability and some increased southerly winds. It looks like
there might be enough instability to generate some thunderstorms
over the interior. Moisture might be the limiting factor with
PWATS increasing to only around 0.75 inches on the NAM and GFS.
The HREF and the GFS both show around 300 j/kg of surface CAPE.
Lapse rates aloft are around 8c/km. The shortwave also looks to be
fairly potent and may help to kick off these storms. Also, the
shortwave appears to be coming through right around peak heating
or slightly before. If all this threads the needle and comes
together to produce storms they will likely be mostly dry. With
this dry air in the low levels there will be a fairly big
downburst potential. DCAPE is around 1200 j/kg or higher. If these
storms do form, and that is still a question, they could produce
wind gusts of 40 to 60 mph.

In addition to the potential for storms, it looks like the winds
will increase across the area. It looks like it will be fairly
brief, but the 850 MB winds increase to 10 to 20 kt. With the low
level instability these should mix down fairly easily, especially
to the higher elevations.

Wednesday the shortwave moves off to the north and the weather
quiets down. An approaching upper level trough is expected to
gradually approach the area from the west pushing the ridge off
to the east. Temperatures are expected to start to diminish,
Wednesday this is expected to be only a degree or two in most
areas with another few degrees Thursday. There is some
uncertainty on what the marine layer will do, there is some weak
offshore flow Wednesday and Thursday mornings, but it doesn't
really look like it will be enough to clear the coast completely.
It may help push clouds back to the coast in the afternoon.
Friday and Saturday more significant cooling is expected with
highs around 90 generally Friday and the 80s mainly on Saturday.
The inversion will be fairly weak by this point and it may allow
the coast to clear out. MKK

&&

.AVIATION...06Z TAFs)...Satellite products show stratus intrusion
along the coastline, from KCEC down to the Lost Coast range which
blocks flow and keeps advecting marine stratus following the Eel
river delta far upstream. This will keep the coastal terminals
socked in until Monday afternoon. IFR will be the prevailing
condition as the marine layer is not as compressed as it would be
under high pressure/subsidence.  There is an inversion -non the less
which is giving 400-600 foot ceilings as of 04z. MOS guidance has it
dropping to 100 ft or VV001 by the early Monday morning hours. LIFR
is possible in that scenario which has a probability approaching 60%
by 12-13z for KCEC. KACV will likely have VV001-VV002 or OVC at 300-
400ft lasting into the late morning, Monday. KUKI will fair better
with prevailing VFR conditions and gusty north winds by 21z, likely
to max out around 15-17 kts. /EYS

&&

.MARINE...Stout northerly winds will return Monday. Small craft
advisory conditions continue but will build by the late
afternoon/early evening, in the lee of Cape Mendocino, with gusts of
25-35 kts forecast. Stronger winds and steep seas may reach
nearshore Mendocino Monday afternoon, with gusts peaking around 25-
30 kts. Elsewhere, winds and seas remain mild with combined seas of
2-3 ft. A mid to long-period southerly swell continues but at a
diminishing construct of what it was initially at 17-18seconds.
Southerly swell at 2ft or less at 16-17 seconds will diminish to
12 seconds and less than a foot of wave height by Monday afternoon.
Models are beginning to resolve a fetch of northerly winds in the
northern outer waters, likely to build and fill in Monday, with
steep seas of up to 6-7 ft possible by Monday night. This general
pattern continues into mid week. /JB /EYS

&&

FIRE WEATHER...This afternoon RH is expected to be in the single
digits to teen's once again. Poor overnight RH recoveries around
25 to 35 percent over the higher terrain, while good to moderate
recoveries for areas below the inversion (<2000 feet). Some
warming is expected today with high temperatures forecasted to
be 3 to 5 degrees warmer than Sunday.

A weak upper level trough will bring some moisture and moderate
instability across the area on Tuesday. This will bring a slight
chance of dry thunderstorms. For details on the thunderstorm
potential see main discussion. There is still some uncertainty on
if these storms will form or not with moisture likely the limiting
factor. Storms that do form will have a strong potential for
downbursts bringing gusts of 40 mph or possibly stronger.

Even if no storms form, fire danger is expected to increase. The
instability will increase ventilation and allow for more fire
growth potential. This will also help to mix down some gusty winds
and gusts of 25 to 30 mph are possible in the higher terrain and
exposed areas. Afternoon RH will continue to be low. MKK

&&

.EKA WATCHES/WARNINGS/ADVISORIES...
CA...
     Fire Weather Watch from Tuesday afternoon through Tuesday
     evening for CAZ204-277-283.

NORTHWEST CALIFORNIA COASTAL WATERS...
     Small Craft Advisory until 11 PM PDT Monday for PZZ455.

     Small Craft Advisory from 11 PM Monday to 3 PM PDT Tuesday
     for PZZ470.

     Small Craft Advisory until 3 PM PDT Tuesday for PZZ475.

&&

NOTE: The full forecast discussion is now regularly issued between
10 am/pm and 1 pm/am. Additional updates will be issued as needed.

Visit us at https://www.weather.gov/eureka

Follow us on Facebook and Twitter at:
https://www.facebook.com/NWSEureka
https://www.twitter.com/NWSEureka

For forecast zone information
see the forecast zone map online:
https://www.weather.gov/images/eka/zonemap.png

Nearby

Red Flag Warnings in California, 2025Every red flag warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.